Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 108, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2008, 4:01 PM EDT for Champaign County, Clark County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 13, 2008, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Clark County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:27 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 13, 12:27 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1227 PM EDT FRI JUN 13 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND CROSS THE REGION LATE TONIGHT AND EARLY SATURDAY. HIGH PRESSURE WILL THEN BUILD IN FOR THE REST OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KILN RADAR AND MOSAIC RADAR THIS MORNING INDICATED SCATTERED SHOWERS AND THUNDERSTORMS FROM THE LOWER OHIO RIVER VALLEY NORTHEAST INTO NORTHWEST OHIO/SOUTHEAST MICHIGAN. THIS ACTIVITY DEVELOPED OVERNIGHT AND EARLY THIS MORNING DUE TO AN ALREADY UNSTABLE AIRMASS AND ALSO DUE TO AN OUTFLOW BOUNDARY EJECTED EASTWARD FROM THE MID MS VLY. CONVECTION WILL TRANSITION FROM ELEVATED TO SURFACE BASED AS DAYTIME HEATING PROGRESSES. MIXED LAYER CAPE VALUES IN THE 1500-2000 J/KG BY MAXIMUM HEATING ARE EXPECTED...WHICH IS IN THE MODERATE RANGE. ALTHOUGH OVERALL BULK SHEAR IS WEAK...AROUND 25 KNOTS...THE MODERATE INSTABILITY AND SUBTLE LOW LEVEL CONVERGENCE BOUNDARIES/OUTFLOW BOUNDARIES SHOULD LEAD TO BETTER THUNDERSTORM COVERAGE AND SLIGHTLY BETTER ORGANIZATION THAN YESTERDAY AFTN. IN ADDITION...MODELS INDICATE SOME WEAK S/WV ENERGY PASSING ACRS INDIANA/LOWER MICHIGAN LATE IN THE DAY...WHICH WILL LIKELY BE CLOSE ENOUGH TO IMPART SOME WEAK UPR LVL FORCING ACRS THE WRN CWFA. A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION THIS AFTN GIVEN MODERATE INSTABILITY AND DELTA THETA E VALUES AROUND 25 KELVIN. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. WITH PWAT VALUES RANGING BETWEEN 1.5 AND 1.75...HEAVY RAINFALL AND SUBSEQUENT LOCALIZED FLOODING WILL BE A THREAT AS WELL. CURRENT FORECAST LOOKS GOOD. THE ONLY CHANGES WILL BE TO USE AREAL COVERAGE WORDING INSTEAD OF PROBABILITY. TEMPS SEEM REASONABLE...RANGING FROM THE MID 80S WEST TO AROUND 90 EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... A COLD FRONT WILL PUSH INTO THE REGION OVERNIGHT AND MOVE OFF TO THE EAST ON SATURDAY MORNING. SHOULD HAVE A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS FRONT AND HAVE CONTINUED TO GO WITH LIKELY POPS. SHEAR IS FORECAST TO INCREASE SOMEWHAT OVERNIGHT BUT INSTABILITY DECREASES QUITE A BIT. OVERALL LOOKS LIKE THE SEVERE THREAT WILL CONTINUE INTO TONIGHT. PRECIPITATION WILL PUSH OFF TO THE EAST WITH THE FRONT DURING THE MORNING. BUT IT IS NOT OUT OF THE QUESTION THAT REDEVELOPMENT ON SATURDAY AFTERNOON COULD OCCUR IN THE FAR EASTERN ZONES. HIGH PRESSURE WILL THEN BUILD IN RESULTING IN DRY CONDITIONS SATURDAY NIGHT AND SUNDAY. GFS MOS LOOKED REASONABLE FOR TONIGHT. THEN TRENDED TOWARDS ETA MOS IN LATER PERIODS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... CHANGE IN THE UPPER AIR PATTERN WILL COMPLETED BY A SHORT WAVE DROPPING SOUTHEAST THROUGH THE REGION ON MONDAY. THIS WILL ESTABLISH A TROUGH IN THE NORTHEAST RESULTING IN COOLER TEMPERATURES ACROSS THE OHIO VALLEY FOR MUCH OF THE WEEK. THE SHORT WAVE ON MONDAY WILL PUSH A FRONT THROUGH THE FORECAST AREA BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERAL SHORT WAVES WILL BE DROPPING INTO THE MEAN UPPER TROUGH THROUGH THE REST OF THE PERIOD. AND ANY ONE OF THESE COULD GENERATE SOME SHOWERS. BUT AT THIS TIME THE PROBABILITY IS TOO LOW TO INCLUDE IN THE FORECAST. TEMPERATURES WILL BE NEAR NORMAL SUNDAY NIGHT AND THEN DROP BELOW NORMAL FOR THE REST OF THE WEEK. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... A COLD FRONT ACROSS THE UPPER AND MID MISSISSIPPI RIVER VALLEY THIS AFTERNOON WILL PUSH ACROSS THE TAF SITES BETWEEN 06Z AND 12Z. IN THE MEANTIME...A VERY MOIST...UNSTABLE AIRMASS WILL INTERACT WITH WEAK LOW LEVEL CONVERGENCE BOUNDARIES AND OUTFLOW BOUNDARIES FROM OTHER THUNDERSTORMS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE TAF SITES THROUGH AT LEAST 02Z. AS A RESULT...WILL USE TEMPO THUNDER GROUPS AT ALL TAF SITES...MAINLY IN THE 20 TO 24 Z TIME FRAME. FOR TONIGHT...AS THE COLD FRONT TRAVERSES THE REGION...IT WILL COUPLE WITH SOME UPPER DIVERGENCE FROM THE JET STREAM ALOFT AND ASSOCD MID LEVEL WEATHER DISTURBANCE TO CONTINUE THE THREAT FOR SHOWERS/THUNDERSTORMS. AGAIN HAVE EMPLOYED TEMPO THUNDER GROUPS AT ALL TAF SITES BETWEEN THE 04Z AND 12Z TIME FRAME. THERE WILL ALSO LIKELY BE A PERIOD OF PREDOMINANT RAIN SHOWERS AND HAVE THUS INCLUDED THIS. AVIATORS CAN EXPECTED MVFR CIGS AND MVFR/IFR VSBYS WITH THUNDERSTORMS. A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD IN THE WAKE OF THE FRONTAL PASSAGE ACROSS THE OHIO VALLEY REGION BETWEEN 12Z AND 18Z SATURDAY. SOME MODELS INDICATE THAT SOME ISOLATED POP OF SHOWERS MAY DEVELOP IN THE AFTN ALONG A WEAK LOW LVL CONVERGENCE BOUNDARY. THIS IS TOO SMALL TO BE CONCERNED WITH AT THIS TIME AND SO HAVE NOT MENTIONED IT IN THE TAFS. ANY MVFR VSBYS IN MIST EARLIER ON WILL CLEAR OUT...LEAVING VFR CONDITIONS BY MID MORNING SATURDAY. OUTLOOK...SHOWERS AND THUNDERSTORMS POSSIBLE ON MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM... LONG TERM... AVIATION...HICKMAN
Hazardous weather outlook, Jun 13, 2:15 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT FRI JUN 13 2008 KYZ100-OHZ056-065-073-074-082-088-141815- LEWIS-LICKING-FAIRFIELD-ROSS-HOCKING-PIKE-SCIOTO- 215 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE OVERNIGHT AS A COLD FRONT MOVES IN FROM THE WEST. A FEW OF THESE STORMS MAY BE STRONG OR SEVERE DURING THE EVENING AND OVERNIGHT HOURS ...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS EVENING AND OVERNIGHT. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>064-070>072-077>081-141815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- 215 PM EDT FRI JUN 13 2008 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THE OVERNIGHT AS A COLD FRONT MOVES IN FROM THE WEST. A FEW OF THESE STORMS MAY BE STRONG OR SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jun 13, 1:21 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 121 PM EDT FRI JUN 13 2008 INZ050-131745- WAYNE IN- 121 PM EDT FRI JUN 13 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY THROUGH 145 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR FOUNTAIN CITY...MOVING NORTHEAST AT 29 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 13, 3:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 339 PM EDT FRI JUN 13 2008 OHZ051-053-061-062-132045- GREENE OH-CLARK OH-MIAMI OH-MONTGOMERY OH- 339 PM EDT FRI JUN 13 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY... SOUTHEASTERN MIAMI...WESTERN CLARK AND WESTERN GREENE COUNTIES THROUGH 445 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ENGLEWOOD TO CENTERVILLE...MOVING NORTHEAST AT 27 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... CENTERVILLE...ENGLEWOOD...FORT MCKINLEY...NORTHVIEW...OAKWOOD... KETTERING...BELLBROOK...DAYTON...SHILOH...SPRING VALLEY...NORTHRIDGE AND OVERLOOK-PAGE MANOR. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:26 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 13, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 22 min |
| Jun 13, 3:26 PM EDT | Areal Flood Advisory | ILN | Miami, Shelby | 2 hr |
| Jun 13, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 40 min |
| Jun 13, 4:32 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Greene | 118 min |
| Jun 13, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 43 min |
| Jun 13, 5:46 PM EDT | Areal Flood Advisory | ILN | Franklin | 119 min |
| Jun 13, 6:05 PM EDT | Areal Flood Advisory | ILN | Fairfield, Licking, Pickaway | 3 hr |
| Jun 13, 2:13 PM EDT | Areal Flood Advisory | ILN | Fayette, Wayne | 2 hr |
| Jun 13, 5:53 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.